MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was implanted to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date on (b)(6) 2024, during a stent removal procedure performed around 6 months later from the initial implant, the stent was attempted to be removed using a snare by pulling the stent out of the duct; however, after several attempts, the stent was unable to be removed.The physician then reinserted the duodenoscope into the duodenum and it was found that the stent broke in the middle.The snare was removed, and a rat tooth forceps was used to remove the stent by grabbing the proximal sections of stent above the middle where it was fractured.The stent was eventually able to be removed.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of stent break imdrf device code a150207 captures the reportable event of stent difficult to remove.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on october 18, 2024.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a150207 captures the reportable event of stent difficult to remove.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was implanted to treat a bile duct stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date on (b)(6), 2024, during a stent removal procedure performed around 6 months later from the initial implant, the stent was attempted to be removed using a snare by pulling the stent out of the duct; however, after several attempts, the stent was unable to be removed.The physician then reinserted the duodenoscope into the duodenum and it was found that the stent broke in the middle.The snare was removed, and a rat tooth forceps was used to remove the stent by grabbing the proximal sections of stent above the middle where it was fractured.The stent was eventually able to be removed.There were no patient complications as a result of this event.Additional information received on october 18, 2024.According to the physician, the stricture was benign with an unknown etiology.The patient's anatomy was not dilated during the stent placement.The procedure performed on (b)(6) 2024, was a planned stent removal.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20440847
Report Number3005099803-2024-05075
Device Sequence Number8330620
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public08714729953180
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue Number7037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown